What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 9, 10:35 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 9, 10:35 AM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1135 AM EDT Tue Jul 9 2024
.SYNOPSIS...
High pressure offshore will maintain very warm and humid
conditions for much of the week. A stationary front wavering
over the Northeast will provide a focus for showers and storms
Tuesday afternoon into Wednesday. A trough will approach from
the west Wednesday transporting remnant moisture from Beryl into
the region Wednesday into Thursday. Thunderstorms are again
possible Friday as a stalled remains over the region. A few more
scattered showers and storms are expected over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1135 AM Update...No major changes noted within the new suite of
CAM guidance for the threat of scattered thunderstorms this
afternoon with Marginal Risk for severe storms in place along
and south of the mountains. Latest RAP analysis shows MU CAPE
has built to 1500-2000 J/kg amidst a corridor of deep layer
shear around 40 kts. The general lack of of a surface feature
for lift will lead to mainly multi cell clusters of organized
convection developing through the afternoon. Inverted V profiles
along with DCAPE around 1000 J/kg will make damaging winds the
primary threat with greatest likelihood for strong to severe
storms south and east of the mountains.
830 AM Update...Latest radar shows a cluster of showers tracking
ENE through western Mass towards Cheshire County. While there is
some evidence these showers are weakening they seem to be
holding together better than modeled so have increased PoPs in
SW NH to get the mention of isolated showers here through the
next few hours.
Previously...Most morning fog should burn off quickly this
morning, but may linger into mid morning along the mid coast.
Otherwise today looks to start sunny, but will become partly
sunny this afternoon. It will be hot, and the sea breeze will be
stuck along the immediate coast until late today so highs away
the beaches and outside the mtns will run in the upper 80s to
lows 90s, with heat index values in the 90-95 in many areas and
into the upper 90s in SE NH, where the heat advisory has been
issued. A weak upper level trough will push a cold south into
the far N zone this afternoon, and this will set off sct
SHRA/TSRA. There’s plenty of sfc based instability, with CAPEs
running in the 1000-2000 j/kg range . The trough will wipe out a
lot of the capping this afternoon, so this will allow the
convection to flourish in spots this afternoon. Could see some
strong winds, and definitely some torrential downpours where any
storms occur. The most likely area for severe storms will be S
of the mtns, but TSRA will be possible anywhere this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Probably by around 00Z the severe threat will be over but a few
SHRA/TSRA will be possible through part of the evening, but will
wind down toward midnight. That cold front will not make it far
from the intl border, and it will be a warm and very humid
night, with lows in the upper 60s to low 70s in all but the mtns
and the mid coast, but even in those spots it won’t get below
the mid 60s. High clouds and a light SW flow will prevent rad
cooling, but there could be some patch fog given the high Tds,
and probably another round of marine fog/stratus on the mid
coast, and maybe W toward Casco Bay.
Wednesday will see the approach of the moisture remnants from
Beryl which will move in late and continue through Wed night
into Thursday. Models have shifted the heaviest rain further N,
as it remains focused along the stalled front on the N, but
scattered SHRA/TSRA will be possible anywhere Wed into Wed
night, and any storms could produce torrential downpours. At
this point though the best threat for any flooding will be in
the mtns.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Latest models and ensemble solutions continue to focus on a
stripe of high QPFS, mainly across northern and perhaps central
areas. In this region, two to four inches of rain are certainly
a possibility where localized flooding or flash flooding remains
possible. Less precipitation can be expected at this time
further to the south, however this will need to be monitored
with time as small shifts the rainfall axis can be expected as
the atmosphere remains loaded with moisture.
Thursday's forecast will be changeable. Somewhat of a dry slot
crosses through the region during the day as evident by lowering
of PWATs with time after some early morning rains. However,
models soundings keep surface dew points on the high side once
again. Therefore, scattered thunderstorms can be expected once
again, but not nearly as widespread as Wednesday and Wednesday
night.
Very warm and muggy conditions will continue during the period
Friday through the weekend as a large ridge of high pressure off
the Eastern Seaboard continues to pump moisture in the region.
Weak short waves crossing through the forecast area will allow
for more scattered showers and thunderstorms in the region.
Fog...fog may be persistent during the nighttime periods
especially Thursday night onwards. Fog will occur both over the
interior valleys as well as the coastline.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
Short Term...So far the marine layer has KRKD at LIFR and this
will continue through about 12Z, there may be a few hours of IFR
into mid morning, but this should improve to VFR in SW for the
rest of the day. Could still see a short period of fog at
KHIE/KLEB/KAUG around sunrise. Otherwise expect VFR through
today. Fog and stratus more widespread tonight, especially along
the coast where LIFR is probable rolling in by around midnight,
except KRKD, where it’ll move in by 23Z. Sct TSRA possible this
afternoon, and strong winds are possible in a few of these
storms. More widespread showers and storms expected on Wed.
Long Term...LIFR and IFR conditions expected in widespread showers
and thunderstorms Wednesday night along with patchy fog.
Conditions improve to just IFR at times in scattered showers and
storms Thursday and through the weekend. Patchy fog will
continue especially at night.
&&
.MARINE...
Short Term...Fog builds back over the waters over the waters
late today and overnight, and likely remains overnight into Wed.
SW flow picks up a bit this afternoon but stays below SCA
levels.
Long Term...Winds will generally remain out of the south
during the long range portion of the forecast but stay below
SCA thresholds. Patchy to areas of fog may become persistent
over the coastal waters, especially during the nighttime hours.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...Heat Advisory until 8 PM EDT this evening for NHZ010-012-013.
MARINE...None.
&&
NEAR TERM...Cempa/Schroeter
SHORT TERM...Cempa/Schroeter
LONG TERM...Cannon/Cempa
Hazardous weather outlook, Jul 9, 2:46 AM EST, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
346 AM EDT Tue Jul 9 2024
NHZ010-012-013-100800-
Strafford-Eastern Hillsborough-Interior Rockingham-
346 AM EDT Tue Jul 9 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Hampshire and
southern New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Deep tropical moisture associated with the remnants of Beryl could
produce very heavy rainfall on Wednesday and early Thursday, which
may lead to flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ018-019-023-NHZ008-009-014-015-100800-
Interior York-Central Interior Cumberland-Coastal York-Merrimack-
Belknap-Coastal Rockingham-Western And Central Hillsborough-
346 AM EDT Tue Jul 9 2024
This Hazardous Weather Outlook is for Maine, southwest Maine, New
Hampshire, central New Hampshire and southern New Hampshire.
.DAY ONE...Today and tonight.
Heat index values could reach into the low to mid 90s today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Deep tropical moisture associated with the remnants of Beryl could
produce very heavy rainfall on Wednesday and Thursday, which may
lead to flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-012>014-020>022-024>028-033-NHZ001>007-011-100800-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Interior Cumberland Highlands-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Cheshire-
346 AM EDT Tue Jul 9 2024
This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine, western Maine, central New
Hampshire, northern New Hampshire and southern New Hampshire.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Deep tropical moisture associated with the remnants of Beryl could
produce very heavy rainfall on Wednesday and Thursday, which may
lead
to flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-100800-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
346 AM EDT Tue Jul 9 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 10:34 AM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Gray ME
1134 AM EDT Tue Jul 9 2024
NHZ005-006-008-009-091600-
Merrimack NH-Belknap NH-Southern Carroll NH-Southern Grafton NH-
1134 AM EDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BELKNAP COUNTY THROUGH
NOON EDT...
At 1133 AM EDT, Doppler radar was tracking a strong thunderstorm near
Laconia, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Laconia, Meredith, Moultonborough, Alton, Holderness, Belmont,
Gilford, Center Harber, Tilton, Sanbornton, and New Hampton.
This includes Interstate 93 between mile markers 58 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4345 7159 4355 7172 4376 7151 4355 7127
TIME...MOT...LOC 1533Z 230DEG 11KT 4354 7160
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaronSpecial weather statement, Jul 9, 12:30 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Gray ME
130 PM EDT Tue Jul 9 2024
MEZ012-091800-
Southern Oxford ME-
130 PM EDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OXFORD COUNTY THROUGH
200 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bethel, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bethel, Rumford, Mexico, Buckfield, Hartford, Greenwood, Hanover,
Gilead, West Paris, Woodstock, Sumner, Milton, Peru, Albany, Mason,
Stoneham, and Norway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4424 7083 4441 7090 4457 7049 4433 7036
TIME...MOT...LOC 1729Z 253DEG 22KT 4436 7076
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Baron